Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 20, 2017, 11:32 AM CDT for Marinette County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2017, 11:32 AM CDT (16:32 UTC)
- Expired
- Jun 20, 2017, 12:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Green Bay, WI
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 92 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131
WWUS83 KGRB 201632
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
1132 AM CDT TUE JUN 20 2017
WIZ011-013-021-073-201715-
Southern Marinette County WI-Northern Oconto County WI-Forest WI-
Northern Marinette County WI-
1132 AM CDT TUE JUN 20 2017
...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS CENTRAL
MARINETTE AND SOUTHEAST FOREST COUNTIES...
At 1131 AM CDT, Doppler radar was tracking scattered showers and
thunderstorms from Mc Allister and Wausaukee to near Athelstane.
The scattered showers and storms extended westward to near
Blackwell in southeast Forest County. The showers and thunderstorms
were moving to the southeast around 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Menominee, Crivitz, Wausaukee, Porterfield, Laona, Middle Inlet,
Amberg, Athelstane, Silver Cliff and Blackwell.
LAT...LON 4519 8840 4559 8878 4551 8780 4547 8781
4544 8786 4541 8785 4535 8789 4536 8787
4534 8785 4535 8775 4539 8770 4538 8768
4534 8765 4529 8769 4517 8774 4513 8768
4513 8760 4514 8758 4513 8754 4511 8754
TIME...MOT...LOC 1627Z 289DEG 18KT 4532 8758
$$
EckbergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 20, 6:34 AM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 20, 6:34 AM CDT, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 634 AM CDT Tue Jun 20 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 343 AM CDT Tue Jun 20 2017 an upper jet moving through cyclonic flow will produce scattered showers and isolated thunderstorms today, especially across the southern part of the forecast area. A few of the storms could produce small hail and gusty winds. Highs today will be a few degrees below normal due to clouds and scattered showers. Surface high pressure moves into Wisconsin tonight and should permit for clear skies and cooler than normal temperatures. Ground fog is possible in central and northcentral Wisconsin late tonight. Wednesday looks to be partly sunny and pleasant as the surface high drifts off to the east. .LONG TERM...Wednesday Night Through Monday Issued at 343 AM CDT Tue Jun 20 2017 Persistent upper ridging to remain locked in place from the eastern Pacific to the southwest CONUS through at least Saturday before starting to weaken in response to an upper trough digging southeast toward British Columbia. There will also be an upper ridge across the western Atlantic, leaving a progressive upper trough from the northern Rockies (Friday) to the Great Lakes (Sunday).This pattern will continue to send periodic systems across northeast WI, thus timing of these systems continues to be the main forecast challenge. Temperatures are expected to be slightly above normal through Friday, then settle below normal next weekend/Monday as the upper trough arrives. Showers/thunderstorms are expected to sweep across northeast WI Wednesday night as a cold front moving into the region, aided by WAA on a 40 knot southwest low-level jet. While instability appears marginal at this time, there is strong 0-6km bulk shear with values ranging from 35-60 knots (highest values north). Therefore, we will have to watch for a few stronger to severe storms possible and SPC has placed much of the area in a marginal risk Wednesday night. Min temperatures to range from the middle to upper 50s north, upper 50s to lower 60s south. The cold front is forecast to slow its forward speed and eventually become more orientated west to east as it encounters both the upper ridge over the southeast CONUS and a tropical system over the Deep South. Exactly where this front is situated on Friday will determine how much precipitation we will see, primarily over central/east-central WI. The higher shower/ thunderstorm potential will be over about the southern third of the state, while northern WI should see improving conditions with a little afternoon sunshine. Max temperatures to be in the middle 70s north-central WI, upper 70s to around 80 degrees elsewhere. This frontal boundary is expected to slip a little farther south Thursday night, but not far enough where our southern counties can avoid a continued chance of mainly rain showers as daytime heating wanes. Meanwhile, northern WI appears to sit under mostly clear to partly cloudy skies with a light west wind. Would not be surprised to see a few locations drop into the upper 40s north-central. Otherwise, look for min temperatures in the lower 50s north, middle 50s to around 60 degrees south. Much of Friday appears dry at the moment as northeast WI to reside between systems. There are subtle differences among the models with regards to the strength of a shortwave trough moving across the northern Plains into the Upper MS Valley by 00z Saturday. The GFS is much more aggressive with this system compared to the ECMWF, so we will have to see how this plays out. Max temperatures for Friday should be close to seasonal normals with lower to middle 70s north, middle to upper 70s south. This initial shortwave trough to then move across WI Friday night without much fanfare as forcing/instability are weak and moisture is lacking. Attention then turns to the main upper trough forecast to dig across the northern Rockies into the northern Plains on Saturday. While better forcing to be located well to our west, onset of WAA with marginal instability could bring showers/storms back into the forecast, especially by Saturday afternoon. Increasing clouds with the precipitation threat will limit diurnal warming with max temperatures Saturday only in the upper 60s to around 70 degrees north/lakeshore, 70-75 degree range south. Best chance of seeing showers/thunderstorms appears to be Saturday night into Sunday as this upper trough shifts east across the Great Lakes region. That being said, it will not rain all the time with dry hours in between. Temperatures through the end of the weekend will remain cool with temperatures similar to Saturday. By early next week, northeast WI to find itself on the cooler, cyclonic side of this upper trough which will bring conditions similar to current conditions of this week. Widely scattered showers Sunday night will give way to a chance of showers/ afternoon thunderstorms on Monday as instability increases due to daytime heating. Perhaps a slight uptick on temperatures by Monday with most locations in the 70-75 degree range (a few upper 70s possible west of the Fox Valley). && .AVIATION...for 12Z TAF Issuance Issued at 634 AM CDT Tue Jun 20 2017 an upper level trough will produce scattered showers and a few thunderstorms as it moves across the region today.The activity should diminish in the afternoon, and end this evening. CLear and dry weather is expected tonight and Wednesday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Kallas AVIATION.......RDM
Hazardous weather outlook, Jun 20, 3:37 AM CDT, 7 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 337 AM CDT Tue Jun 20 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-210845- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 337 AM CDT Tue Jun 20 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a chance of thunderstorms today, but severe weather is not expected at this time. Due to recent heavy rains, many streams and rivers are flowing faster than normal. Boaters and fishermen should use caution due to fast flows. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are expected Wednesday evening into Thursday morning. There is a marginal risk of severe storms Wednesday night, mainly southwest of a line from Rhinelander to Green Bay. Large hail and damaging winds are expected to be the main severe threats. Another round of thunderstorms are forecast for Thursday afternoon into Thursday night as a cold front slowly settles to the south. There is a marginal risk of severe storms, mainly south of a line from Marshfield to Green Bay. Large hail and damaging winds are again the primary threats. Thunderstorms are possible during the upcoming weekend into early next week, primarily during the afternoon hours. It is too early to determine whether any of these storms could become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed today or tonight. LMZ521-522-541>543-210845- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 337 AM CDT Tue Jun 20 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight There is a chance of thunderstorms today, but severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are expected Wednesday night into Thursday morning. These storms could produce strong winds and large hail. Thunderstorms are also forecast for Thursday afternoon into Thursday night. Strong winds and large hail are again possible. Thunderstorms are possible during the upcoming weekend into Monday, but it is too early to tell if they will become severe. RDM/AK
In the hours before
Special weather statement, Jun 20, 11:32 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1132 AM CDT TUE JUN 20 2017
WIZ011-013-021-073-201715-
Southern Marinette County WI-Northern Oconto County WI-Forest WI-
Northern Marinette County WI-
1132 AM CDT TUE JUN 20 2017
...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS CENTRAL
MARINETTE AND SOUTHEAST FOREST COUNTIES...
At 1131 AM CDT, Doppler radar was tracking scattered showers and
thunderstorms from Mc Allister and Wausaukee to near Athelstane.
The scattered showers and storms extended westward to near
Blackwell in southeast Forest County. The showers and thunderstorms
were moving to the southeast around 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Menominee, Crivitz, Wausaukee, Porterfield, Laona, Middle Inlet,
Amberg, Athelstane, Silver Cliff and Blackwell.
LAT...LON 4519 8840 4559 8878 4551 8780 4547 8781
4544 8786 4541 8785 4535 8789 4536 8787
4534 8785 4535 8775 4539 8770 4538 8768
4534 8765 4529 8769 4517 8774 4513 8768
4513 8760 4514 8758 4513 8754 4511 8754
TIME...MOT...LOC 1627Z 289DEG 18KT 4532 8758
EckbergThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 12:54 PM CDT | Special Weather Statement | GRB | Oconto | 66 min |
| Jun 20, 1:42 PM CDT | Special Weather Statement | GRB | Oconto | 48 min |
| Jun 20, 2:55 PM CDT | Special Weather Statement | GRB | Oconto | 35 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.